AF Association
14,057 members16,996 posts

Long standing AF new to this forum

I have had AF for possibly more than 20 years. When discussing this originally it was conclude that because I did a lot of cycling at amateur level when younger, I over did it one time and this caused the AF. I am used to being very fit, first with cycling, later sailing and in my work as a courier I regularly do 10000 to 15000 steps a day.

I was put on blood thinners, Apixaban and then Rivaroxaban.

I am puzzled that my heart rate has always been low (60BPM) and although irregular I do not experience fast heart rates. I have never smoked, I don't drink but I have recently been diagnosed wig Agromegally. The tumour on the petuatary gland has been operated on and the initial signs show good results.

In December 2017 I had gone back to work after three months off for the tumour opp, it was stressful and I had not eaten all day. Around 6pm I was in a very warm shop and fainted. Recovered very quickly, no other symptoms , was checked out at A & E and the only thing they found was my blood pressure was a bit low.

My cardiologist is now throwing the kitchen sink at this, telling me I should't drive (my business will soon collapse and then I don,t have an income) because he cannot explain why I fainted.

I feel it could be the ivaroxaban! I have not been the same since I went on to these.

Bit long winded by the history is important. Can anyone suggest how to move this faster and given that this is long standing, is there anything I could do to fix the AF? Nothing is being offered at this time.

Also can I thin the blood holistically and does anyone know an acupuncturist locally to me that has knowledge of AF.

4 Replies
oldestnewest

Silverwolf11

Not if you are being investigated by a Cardio unless you go private to see EP (electro physiologist)

I would strongly advise AGAINST this at this early stage of endocrine assessment unless referred by Cardio

Low blood pressure can be due to inadequate corticosteroid replacement

Your blood thinner is the most important aspect of your AF treatment right now.

UK? Anything useful from DVLA?

Forget acupuncture and holistic therapy right now. Acupuncture and blood thinner combination in future not sure

General point, this is way out of the experience of this forum. No short term fix for such a complex situation.

Read up on vagal and lone AF and relation to cycling

You need to find a cracking good GP to advocate for you

Good luck

Reply

If you hadn't had a cardiac echo and worn a Holter monitor these are certainly indicated. I assume the possible spread of the pituitary tumour has been looked into, if not then multiple tests including CT chest should be done. Why did they switch you from apixaban? It might be worth switching back if there was no good reason. Not letting you drive because they can't make a diagnoses seems incredulous to me. Best of luck..

Reply

Silverwolf if your doctor has told you not to drive and you do then you could be facing a huge fine regardless of whether or not you faint. Sad I know but please do not risk it.

1 like
Reply

It sounds as though you had a combination of low blood sugar, mild dehydration and low blood pressure that caused you to pass out: been there, done that. Your cardiologist should arrange a tilt table test. This takes place in a darkened quiet room where you'll be resting back against a slightly inclined board and restrained from falling. At some point the board will be changed to upright and nitroglycerine will be sprayed under your tongue. Your heart rate will go through the roof and, hopefully you will not pass out. When the board goes upright clench your muscles.

Additionally, try a different anticoagulant. I didn't fare well with Apixaban and changed to Pradaxa (Dabigatran).

My former PT was operated on for a benign tumour on her pituitary gland and returned to competitive martial arts.

Reply

You may also like...